While it may seem unlikely when you first start taking prescription pain killers, painkiller dependence can happen to you. According to the Center for Disease Control and Prevention, millions of people become dependent on prescription painkillers every single year and taking painkillers without the supervision of a medical professional can lead to severe side effects and even fatalities. Therefore, when you do decide that painkillers are best to relieve your pain, taking the drug in a safe and supervised manner can prevent addition and ensure the safety of your health. Below are a few of the most common symptoms of painkiller dependence.
Over time, your body becomes dependent upon narcotics, which means that may start to exhibit new effects of the drug in the long-term. One of those symptoms that may point to an addiction is euphoria. The feeling of euphoria can best described as experiencing a sensation akin to “outside of your body” type state. In other terms, some have described the sensation as “feeling high.” If you are experiencing this symptom, then you may be taking the painkiller far too frequently.
Slurred Speech and Confusion
Another side effect of painkiller addiction is slurred speech and confusion. As you continuously take more and more painkillers, your body is unable to cope and stay at its proper level of function. As a result, regular functions like speaking properly and remaining alert severely diminish with prolonged use.
Respiratory Depression and Flushed Skin
Painkiller addiction also tends to lead to respiratory depression and flushed skin. This means that your breathing will become shallower and slower as you abuse the drugs. In addition, you’ll also experienced flushed skin, which is a condition that causes your skin to look very pale and withdrawn.
Constipation, Nausea, and Vomiting
Finally, those that abuse narcotics also tend to exhibit regular constipation, nausea, and vomiting. This is a result of your body attempting to expel the drug when you overdose or take it for a prolonged period of time.
If you are experiencing any of the symptoms above, it is best to immediately consult your medical professional. Painkiller abuse is an extremely severe condition, and if not treated, it can cause an overall deterioration in your health. Furthermore, by contacting a professional, you can get the help that you need to go through the withdrawal process which takes time, patience, and professional resources.